Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 95, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 22, 2002, 6:52 PM MDT for Torrance County, New Mexico. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2002, 6:52 PM MDT (00:52 UTC)
- Expired
- Jun 22, 2002, 7:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Torrance County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 3380 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 230052 SVRABQ NMC057-230145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 651 PM MDT SAT JUN 22 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 745 PM MDT * AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MANZANO...OR ABOUT 18 MILES SOUTHWEST OF ESTANCIA...MOVING EAST AT 10 TO 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR MOUNTAINAIR AT 715 PM MDT NEAR WILLARD AT 745 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3478 10640 3441 10641 3427 10591 3476 10598
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:07 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 22, 3:07 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 307 PM MDT SAT JUN 22 2002 SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP BETWEEN THE CONTINENTAL DIVIDE AND THE CENTRAL MOUNTAIN CHAIN. NOT SEEING MUCH IN THE WAY OF CU DEVELOPMENT OVER THE EASTERN PLAINS...SO LOWER POPS IN THAT REGION DOWN TO ISOLATED. HAVE RAISED THE POPS A LITTLE FOR THE RIO GRANDE VALLEY. IF ANY THING FORMS TONIGHT OVER THE EASTERN PLAINS IT WILL PROBABLY BECAUSE THE ACTIVITY DRIFTS OF THE EASTERN SLOPES OF THE MOUNTAINS. AFTER SHOWERS AND THUNDERSTORMS END LATER TONIGHT...EXPECT WINDS TO DIMINISH AND SKIES TO CLEAR. FOR THE REMAINDER OF THE NEAR TERM FORECAST...RDG IS FORECAST TO BUILD NORTH OVER THE AREA. NEW MEXICO WILL BEGIN TO FEEL THE HEAT OF MOTHER NATURE/S OVEN AS HIGH PRESSURE WILL DOMINATE THE NEAR TERM TIME FRAME. CAN/T RULE OUT AN OCCASIONAL THUNDERSTORM OVER THE HIGHER TERRAIN EACH DAY...BUT AT THIS TIME HAVE NOT MADE A MENTION OF IT IN THE ZONES SINCE MOISTURE WILL BE THE BIG QUESTION. THIS WILL ALLOW LATER SHIFTS TO LOOK AT NEW MODEL RUNS. FOR THE EXTENDED TIME FRAME...EXPECTING AN OMEGA BLOCK TO FORM OVER THE WEST THAT WILL BE CENTERED OVER THE GREAT BASIN. WHAT THIS SPELLS FOR NEW MEXICO IS STILL A BIG QUESTION...DEPENDING ON HOW FAR NORTH THIS FEATURE BUILDS. IF IT BUILDS FAR ENOUGH NORTH... COULD MEAN THAT NEW MEXICO COULD GET INTO A LOW LEVEL EASTERLY FLOW WHICH WOULD INCREASE DWPTS AND CHANCE OF PRECIP. WILL HAVE TO WAIT AND SEE AS THIS IS FAR IN THE EXTENDED. ABQ UU 063/095 064/096 064 16200 SAF BU 054/092 055/093 055 16100 TCC BU 066/097 067/098 067 16100 .ABQ...NONE. MARTIN
In the hours before
Local storm report, Jun 22, 4:23 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
423 PM MDT SAT JUN 22 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM GLORIETA NM 1.00 INCH HAIL
06/22/02 SANTA FEThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:30 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.